Venlafaxine (Effexor)

Discussion in 'Therapy and Medication' started by ~Claire, Nov 1, 2008.

  1. ~Claire

    ~Claire Well-Known Member

    Hmmm well my meds have been changed again :unsure:

    So now I have to reduce my lofepramine for 5 days then have nothing for 5 days, then start 75mg of venlafaxine.

    So far I haven't been reading good things about this med, it sounds like they are a hard med to come off of?

    Does anyone have any experience of this med?

    Thanks xx
  2. HappyAZaClaM

    HappyAZaClaM Guest

    yes. hard to come off of.
  3. kenny

    kenny Well-Known Member

    I used to get a very tingly head if I forgot to take it. I was on the XR version (the slow release)

    coming off it was a very gradual thing and the head tingles were very distracting.
  4. raw

    raw Senior Member & Antiquities Friend

    Think carefully.* The withdrawl symptoms can be really bad.* I am trying again (3rd time) to get off of the drug.* Really miserable.
  5. ConsolationPrizeFighter

    ConsolationPrizeFighter Well-Known Member

    im on effexor now... its kinda messy but i think it works. you have to take it at the same time everyday with food or it will freak you GI out(ie: stomach ache/diarrhea) for a while it did shit nothing for me. I was in th hospital when i started it though. and it gave me terrible anxiety until id been on it for a while. I think it works for me, but then again, how should i know if anything is really working...
  6. ConsolationPrizeFighter

    ConsolationPrizeFighter Well-Known Member

    Its also supposed to do well if you have ADD or whatever...
  7. gentlelady

    gentlelady Staff Alumni

    I think it works well, but getting off of it is extremely difficult. withdrawals can start with one missed dose.
  8. Terry

    Terry Antiquities Friend Staff Alumni

    Great my doc just put me on that :dry:
  9. Spearmint

    Spearmint Well-Known Member

    My previous counselor was on 50mg of it and she has been for like 5 years. It works nicely for her. :unsure:
  10. HappyAZaClaM

    HappyAZaClaM Guest

    how much? and which version? the dose is available as low as 37.5 mgs

    if you don't like it, it's easy to quit as I said previously before ya get
    hooked, so to speak. after being on it awhile, it's a buggar to quit.

    but if it helps, eh...why not stay on it? you should be able to get generic in
    the UK.

    same shit, less expensive. it's a fairly good drug as drugs go. it helped me
    a lot with depression. and anxiety.
  11. HappyAZaClaM

    HappyAZaClaM Guest

    you have to taper off very gradually. it's very helpful if your "doctor"
    (I hate doctors ...sorry) if your doc is with you on the decision to quit
    because you can keep getting scripts for lower and lower doses.

    can't cold turkey this'un. least I couldn't. I don't think anyone can.
    the brain shivers, the equilibrium bugaboos, it's bad.

    how come you wanna quit if I may ask?
  12. HappyAZaClaM

    HappyAZaClaM Guest

    actually, to be fair, there are a lot of medications, including antidepressants
    that are very hard to come off of if one is used to taking them. even over the counter stuff, like ciggies, coffee, etc..hard to just QUIT quit. easier to taper off of most things.

    with anti depressants, if it makes you 'less' depressed without any horrific side effects, then it's a good thing. for however long it is needed. some
    people never quit taking anti depressants. effexor is one of the less nasty
    ones really in terms of side effects WHILE taking it.

    I can name a dozen antidepressants that are just as bad to cold turkey
    as effexor. some worse. if it helps in the present tense, then it's likely worth it. for me it was.
  13. raw

    raw Senior Member & Antiquities Friend

    Just so you know, i have been gradually reducing the amount of Effexor and am currently on the lowest dose there is. However, some people have a horrible time getting off this drug. I would think about it very carefully before starting it. Had I known about the withdrawl effects, I would have never taken Effexor.

  14. ~Claire

    ~Claire Well-Known Member

    Thanks guys,

    I don't start it till Saturday so I think I'll go back to the docs & discuss it.

    Do you think it will matter that I discuss it with a GP even though it was a pdoc that prescribed it?
  15. liveinhope

    liveinhope Well-Known Member

    I am currently on 150mgs and have been for 7 weeks its hard to say if its working as the timing is during a major crisis, and to be honest i desperately need something right now so i feel coming off it would have to be dealt with when that time comes, however the psyciatrist did tell me it would be probable that i would have to take it for ever, sounds dramatic but if it works whats the problem with taking a tablet a day if it works, good luck
  16. Terry

    Terry Antiquities Friend Staff Alumni

    Anyone else feel like a zombie :unsure: and I have a constant bloody headache.
  17. gentlelady

    gentlelady Staff Alumni

    When I first started I was that way, but after it got into my system it improved.
  18. liveinhope

    liveinhope Well-Known Member

    I to felt like that initially and the headaches were every day, but they have stopped now for the most part, hope you soon find some benefit like all meds give it several weeks to get into your system and then see if you are still having these effects. good luck
  19. ~Claire

    ~Claire Well-Known Member

    I couldn't get an appointment with my GP till Monday.

    I'm still so apprehensive about starting it but I guess my options at the moment are limited.

    Ah well roll on Monday.
  20. ~Tosh~

    ~Tosh~ Forum Buddy

    im not liking the sound of this drug... ive just been put on it... :unsure: